Thunderstorm Wind, Johnson
- When
- August 11, 2:00 PM CST
- Where
- Johnson County, Clarksville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 35.467, -93.467
Thunderstorm winds knocked a tree onto a canopy at a church in Clarksville, with a utility pole downed as well.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Thunderstorm winds knocked a tree onto a canopy at a church in Clarksville, with a utility pole downed as well.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 11, 1:50 PM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 250 PM CDT MON AUG 11 2003 POPS WILL CONTINUE IN A DIURNAL PATTERN IN THE SHORT TERM. EARLY TONIGHT WILL GET SOMEWHAT HIGHER POPS OVER THE WEST HALF AND KEEP A SLIGHT CHANCE EAST. WEAK LOW ALOFT WILL SINK SLOWLY TO THE SOUTHWEST AND FILL GRADUALLY AS H5 RIDGE STRENGTHENS FROM THE EAST COAST. SURFACE LOW/INVERTED TROUGH ALONG WITH GULF COAST WILL MOVE WEST IN THE MEANTIME. THIS WILL KEEP CLOUDS OVER THE STATE AS WELL AS GIVING AN EASTERLY COMPONENT TO THE WIND...KEEPING TEMPERATURES FROM RISING TOO MUCH. HRO 62 86 64 84 / 20 30 30 40 LIT 71 91 71 89 / 20 30 30 40 HOT 73 90 71 89 / 20 30 30 40 PBF 69 92 71 90 / 20 30 30 40 .LZK...NONE. 32
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT MON AUG 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SEVERAL WEAK UPPER LEVEL DISTURBANCES WILL MOVE ACROSS WESTERN ARKANSAS AND EASTERN OKLAHOMA TODAY AND TONIGHT. WHILE NO SEVERE WEATHER IS EXPECTED...SCATTERED SHOWERS AND THUNDERSTORMS WILL PREVAIL. THE BEST CHANCES OF SEEING SHOWER ACTIVITY WILL BE OVER SOUTHWEST ARKANSAS THIS MORNING AND ACROSS THE WESTERN HALF OF THE STATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. UNSETTLED WEATHER IS LIKELY FROM TUESDAY THROUGH FRIDAY. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE INTO ARKANSAS FROM THE NORTHEAST BY EARLY TUESDAY. THIS LOW WILL TRACK WESTWARD ACROSS THE STATE AND TAKE UP POSITION IN SOUTHWEST TEXAS BY THURSDAY EVENING. WITH THE LOW TRACKING OVERHEAD AND NUMEROUS UPPER LEVEL DISTURBANCES ROTATING AROUND THE FEATURE...LOOK FOR A CONTINUING CHANCE OF SHOWERS AND THUNDERSTORMS. NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED BUT A FEW INDIVIDUAL CELLS MAY APPROACH SEVERE LIMITS DURING THE LATE AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 56
The Western Arkansas radar (KSRX), 83 km away, was scanning. The volume nearest the first event began at 20:01 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333378.